Alert archive / Colorado / Red Flag Warnings in 2023

Red Flag Warning 26, NWS Pueblo, CO

April 16, 202310 counties in Colorado

NWS Pueblo, CO issued this red flag warning at Apr 16, 2023, 2:27 PM MDT for 10 counties in Colorado. It took effect at Apr 17, 2023, 12:00 PM MDT. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Apr 16, 2023, 2:27 PM MDT (20:27 UTC)
In effect from
Apr 17, 2023, 12:00 PM MDT
Expired
Apr 17, 2023, 7:00 PM MDT
In force
7 hr
Issued by
NWS Pueblo, CO

Counties Alamosa County, CO, Conejos County, CO, Costilla County, CO, Custer County, CO, Fremont County, CO, Huerfano County, CO, Las Animas County, CO, Pueblo County, CO, Rio Grande County, CO, Saguache County, CO

The radar

The Pueblo radar (KPUX), 136 km from the middle of the area, began a volume at 20:29 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Grand Junction, CO (KGJT), launched 12:00Z, 8.5 hours before the alert went out and 308 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Grand Junction, CO at 12:00Z on 2023-04-16Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Grand Junction, CO at 12:00Z on 2023-04-16The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 103 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2234 m above ground
0-6 km bulk shear
42 kt
0-1 km storm-relative helicity
103 m²/s²
0-3 km storm-relative helicity
232 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

899 
WWUS85 KPUB 162027
RFWPUB

URGENT - FIRE WEATHER MESSAGE
National Weather Service Pueblo CO
227 PM MDT Sun Apr 16 2023

COZ224-171230-
/O.NEW.KPUB.FW.W.0026.230417T1800Z-230418T0100Z/
/O.CON.KPUB.FW.A.0018.230418T1700Z-230419T0300Z/
San Luis Valley Including Alamosa/Del Norte/Fort Garland/Saguache-
227 PM MDT Sun Apr 16 2023

...RED FLAG WARNING IN EFFECT FROM NOON TO 7 PM MDT MONDAY FOR 
FIRE WEATHER ZONE 224... 

...FIRE WEATHER WATCH REMAINS IN EFFECT FROM TUESDAY MORNING 
THROUGH TUESDAY EVENING FOR FIRE WEATHER ZONE 224...

The National Weather Service in Pueblo has issued a Red Flag
Warning for gusty winds and low relative humidity, which is in 
effect from noon to 7 PM MDT Monday.

* Affected Area...Fire Weather Zone 224.

* Winds...For Monday, southwest 15 to 25 mph with gusts up to 35
  mph. For Tuesday, southwest 20 to 30 mph with gusts up to 45 
  mph.

* Relative Humidity...As low as 9 percent.

* Impacts...Conditions will be favorable for rapid rates of fire 
  growth and spread.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong winds, low relative humidity, and warm temperatures can
contribute to extreme fire behavior.

A Fire Weather Watch means that critical fire weather conditions
are forecast to occur. Listen for later forecasts and possible
Red Flag Warnings.

&&

$$

COZ221-222-225>237-171230-
/O.CON.KPUB.FW.A.0018.230418T1700Z-230419T0300Z/
Teller County/Rampart Range Including Pikes Peak and Florissant
Fossil Beds National Monument-
Fremont County Including Canon City/Howard/Texas Creek-
Southern Front Range Including Sangre De Cristo Mountains/Wet
Mountains/La Veta Pass-
Northern El Paso County Including Monument and Black Forest-
Southern El Paso County Including Fort Carson and Colorado
Springs-Pueblo County Including Pueblo-
Huerfano County Including Walsenburg-
Western Las Animas County Including Trinidad and Thatcher-
Crowley County Including Ordway-
Otero County Including La Junta and Western Comanche Grasslands-
Eastern Las Animas County Including Pinon Canyon-
Kiowa County Including Eads-Bent County Including Las Animas-
Prowers County Including Lamar-
Baca County Including Springfield and Eastern Comanche Grasslands-
227 PM MDT Sun Apr 16 2023

...FIRE WEATHER WATCH REMAINS IN EFFECT FROM TUESDAY MORNING
THROUGH TUESDAY EVENING FOR FIRE WEATHER ZONES 221, 222, 225, 
226, 227, 228, 229, 230, 231, 232, 233, 234, 235, 236, AND 237...

* Affected Area...Fire Weather Zones 221, 222, 225, 226, 227, 
  228, 229, 230, 231, 232, 233, 234, 235, 236 and 237.

* Winds...Southwest 20 to 30 mph with gusts up to 45 mph.

* Relative Humidity...As low as 6 percent.

* Impacts...Conditions will be favorable for rapid rates of fire 
  growth and spread.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Fire Weather Watch means that critical fire weather conditions
are forecast to occur. Listen for later forecasts and possible
Red Flag Warnings.

&&

$$
4 follow-up statements
341 
WWUS85 KPUB 170956
RFWPUB

URGENT - FIRE WEATHER MESSAGE
National Weather Service Pueblo CO
356 AM MDT Mon Apr 17 2023

COZ224-180200-
/O.UPG.KPUB.FW.A.0018.230418T1700Z-230419T0300Z/
/O.NEW.KPUB.FW.W.0027.230418T1700Z-230419T0300Z/
/O.CON.KPUB.FW.W.0026.230417T1800Z-230418T0100Z/
San Luis Valley Including Alamosa/Del Norte/Fort Garland/Saguache-
356 AM MDT Mon Apr 17 2023

...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TODAY TO 7 PM MDT
THIS EVENING FOR FIRE WEATHER ZONE 224...
 ...RED FLAG WARNING IN EFFECT FROM 11 AM TO 9 PM MDT TUESDAY FOR
FIRE WEATHER ZONE 224...

The National Weather Service in Pueblo has issued a Red Flag
Warning for gusty winds and low relative humidity, which is in 
effect from 11 AM to 9 PM MDT Tuesday. The Fire Weather Watch is 
no longer in effect.

* Affected Area...Fire Weather Zone 224.

* Winds...For Today, southwest 15 to 25 mph with gusts up to 35
  mph. On Tuesday, southwest 20 to 30 mph with gusts up to 45 
  mph. 

* Relative Humidity...As low as 10 percent.

* Impacts...Conditions will be favorable for rapid rates of fire 
  growth and spread.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong winds, low relative humidity, and warm temperatures can
contribute to extreme fire behavior.

&&

$$

COZ221-222-225>237-180200-
/O.UPG.KPUB.FW.A.0018.230418T1700Z-230419T0300Z/
/O.NEW.KPUB.FW.W.0027.230418T1700Z-230419T0300Z/
Teller County/Rampart Range Including Pikes Peak and Florissant
Fossil Beds National Monument-
Fremont County Including Canon City/Howard/Texas Creek-
Southern Front Range Including Sangre De Cristo Mountains/Wet
Mountains/La Veta Pass-
Northern El Paso County Including Monument and Black Forest-
Southern El Paso County Including Fort Carson and Colorado
Springs-Pueblo County Including Pueblo-
Huerfano County Including Walsenburg-
Western Las Animas County Including Trinidad and Thatcher-
Crowley County Including Ordway-
Otero County Including La Junta and Western Comanche Grasslands-
Eastern Las Animas County Including Pinon Canyon-
Kiowa County Including Eads-Bent County Including Las Animas-
Prowers County Including Lamar-
Baca County Including Springfield and Eastern Comanche Grasslands-
356 AM MDT Mon Apr 17 2023

...RED FLAG WARNING IN EFFECT FROM 11 AM TO 9 PM MDT TUESDAY FOR 
FIRE WEATHER ZONES 221, 222, 225, 226, 227, 228, 229, 230, 231, 
232, 233, 234, 235, 236, AND 237...

The National Weather Service in Pueblo has issued a Red Flag
Warning for gusty winds and low relative humidity, which is in 
effect from 11 AM to 9 PM MDT Tuesday. The Fire Weather Watch is 
no longer in effect.

* Affected Area...Fire Weather Zones 221, 222, 225, 226, 227, 
  228, 229, 230, 231, 232, 233, 234, 235, 236 and 237.

* Winds...Southwest 20 to 30 mph with gusts up to 45 mph.

* Relative Humidity...As low as 5 percent.

* Impacts...Conditions will be favorable for rapid rates of fire 
  growth and spread.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong winds, low relative humidity, and warm temperatures can
contribute to extreme fire behavior.

&&

$$
967 
WWUS85 KPUB 171754
RFWPUB

URGENT - FIRE WEATHER MESSAGE
National Weather Service Pueblo CO
1154 AM MDT Mon Apr 17 2023

COZ222-225-228>230-181000-
/O.EXA.KPUB.FW.W.0026.230417T1800Z-230418T0100Z/
/O.CON.KPUB.FW.W.0027.230418T1700Z-230419T0300Z/
Fremont County Including Canon City/Howard/Texas Creek-
Southern Front Range Including Sangre De Cristo Mountains/Wet
Mountains/La Veta Pass-Pueblo County Including Pueblo-
Huerfano County Including Walsenburg-
Western Las Animas County Including Trinidad and Thatcher-
1154 AM MDT Mon Apr 17 2023

...RED FLAG WARNING IN EFFECT UNTIL 7 PM MDT THIS EVENING FOR 
FIRE WEATHER ZONES 222, 225, 228, 229, AND 230... 

...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM TO 9 PM MDT 
TUESDAY FOR FIRE WEATHER ZONES 222, 225, 228, 229, AND 230...

The National Weather Service in Pueblo has issued a Red Flag
Warning for gusty winds and low humidity, which is in effect 
until 7 PM MDT this evening.

* Affected Area...Fire Weather Zones 222, 225, 228, 229 and 230.

* Winds...For Today, southwest 15 to 25 mph with gusts up to 35
  mph. On Tuesday, southwest 20 to 30 mph with gusts up to 45 
  mph.

* Relative Humidity...As low as 7 percent.

* Impacts...Conditions will be favorable for rapid rates of fire 
  growth and spread.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong winds, low relative humidity, and warm temperatures can
contribute to extreme fire behavior.

&&

$$

COZ224-181000-
/O.CON.KPUB.FW.W.0026.230417T1800Z-230418T0100Z/
/O.CON.KPUB.FW.W.0027.230418T1700Z-230419T0300Z/
San Luis Valley Including Alamosa/Del Norte/Fort Garland/Saguache-
1154 AM MDT Mon Apr 17 2023

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM MDT THIS EVENING
FOR FIRE WEATHER ZONE 224... 

...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM TO 9 PM MDT 
TUESDAY FOR FIRE WEATHER ZONE 224...

* Affected Area...Fire Weather Zone 224.

* Winds...For Today, southwest 15 to 25 mph with gusts up to 35
  mph. On Tuesday, southwest 20 to 30 mph with gusts up to 45 
  mph.

* Relative Humidity...As low as 10 percent.

* Impacts...Conditions will be favorable for rapid rates of fire 
  growth and spread.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong winds, low relative humidity, and warm temperatures can
contribute to extreme fire behavior.

&&

$$

COZ221-226-227-231>237-181000-
/O.CON.KPUB.FW.W.0027.230418T1700Z-230419T0300Z/
Teller County/Rampart Range Including Pikes Peak and Florissant
Fossil Beds National Monument-
Northern El Paso County Including Monument and Black Forest-
Southern El Paso County Including Fort Carson and Colorado
Springs-Crowley County Including Ordway-
Otero County Including La Junta and Western Comanche Grasslands-
Eastern Las Animas County Including Pinon Canyon-
Kiowa County Including Eads-Bent County Including Las Animas-
Prowers County Including Lamar-
Baca County Including Springfield and Eastern Comanche Grasslands-
1154 AM MDT Mon Apr 17 2023

...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM TO 9 PM MDT
TUESDAY FOR FIRE WEATHER ZONES 221, 226, 227, 231, 232, 233, 234,
235, 236, AND 237...

* Affected Area...Fire Weather Zones 221, 226, 227, 231, 232, 
  233, 234, 235, 236 and 237.

* Winds...Southwest 15 to 25 mph with gusts up to 40 mph.

* Relative Humidity...As low as 5 percent.

* Impacts...Conditions will be favorable for rapid rates of fire 
  growth and spread.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong winds, low relative humidity, and warm temperatures can
contribute to extreme fire behavior.

&&

$$
944 
WWUS85 KPUB 172040
RFWPUB

URGENT - FIRE WEATHER MESSAGE
National Weather Service Pueblo CO
240 PM MDT Mon Apr 17 2023

COZ222-224-225-228>230-181245-
/O.CON.KPUB.FW.W.0026.000000T0000Z-230418T0100Z/
/O.CON.KPUB.FW.W.0027.230418T1700Z-230419T0300Z/
Fremont County Including Canon City/Howard/Texas Creek-
San Luis Valley Including Alamosa/Del Norte/Fort Garland/Saguache-
Southern Front Range Including Sangre De Cristo Mountains/Wet
Mountains/La Veta Pass-Pueblo County Including Pueblo-
Huerfano County Including Walsenburg-
Western Las Animas County Including Trinidad and Thatcher-
240 PM MDT Mon Apr 17 2023

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM MDT THIS EVENING
FOR FIRE WEATHER ZONES 222, 224, 225, 228, 229, AND 230... 

...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM TO 9 PM MDT 
TUESDAY FOR FIRE WEATHER ZONES 222, 224, 225, 228, 229, AND 230...

* Affected Area...Fire Weather Zones 222, 224, 225, 228, 229 and 
  230.

* Winds...For today, southwest 15 to 25 mph with gusts up to 35 
  mph. For Tuesday, southwest 25 to 35 mph with gusts up to 55 
  mph.

* Relative Humidity...As low as 6 percent.

* Impacts...Conditions will be favorable for rapid rates of fire 
  growth and spread.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong winds, low relative humidity, and warm temperatures can
contribute to extreme fire behavior.

&&

$$

COZ221-226-227-231>237-181245-
/O.CON.KPUB.FW.W.0027.230418T1700Z-230419T0300Z/
Teller County/Rampart Range Including Pikes Peak and Florissant
Fossil Beds National Monument-
Northern El Paso County Including Monument and Black Forest-
Southern El Paso County Including Fort Carson and Colorado
Springs-Crowley County Including Ordway-
Otero County Including La Junta and Western Comanche Grasslands-
Eastern Las Animas County Including Pinon Canyon-
Kiowa County Including Eads-Bent County Including Las Animas-
Prowers County Including Lamar-
Baca County Including Springfield and Eastern Comanche Grasslands-
240 PM MDT Mon Apr 17 2023

...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM TO 9 PM MDT
TUESDAY FOR FIRE WEATHER ZONES 221, 226, 227, 231, 232, 233, 234,
235, 236, AND 237...

* Affected Area...Fire Weather Zones 221, 226, 227, 231, 232, 
  233, 234, 235, 236 and 237.

* Winds...Southwest 15 to 25 mph with gusts up to 45 mph.

* Relative Humidity...As low as 5 percent.

* Impacts...Conditions will be favorable for rapid rates of fire 
  growth and spread.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong winds, low relative humidity, and warm temperatures can
contribute to extreme fire behavior.

&&

$$
942 
WWUS85 KPUB 180053
RFWPUB

URGENT - FIRE WEATHER MESSAGE
National Weather Service Pueblo CO
653 PM MDT Mon Apr 17 2023

COZ222-224-225-228>230-181700-
/O.EXP.KPUB.FW.W.0026.000000T0000Z-230418T0100Z/
/O.CON.KPUB.FW.W.0027.230418T1700Z-230419T0300Z/
Fremont County Including Canon City/Howard/Texas Creek-
San Luis Valley Including Alamosa/Del Norte/Fort Garland/Saguache-
Southern Front Range Including Sangre De Cristo Mountains/Wet
Mountains/La Veta Pass-Pueblo County Including Pueblo-
Huerfano County Including Walsenburg-
Western Las Animas County Including Trinidad and Thatcher-
653 PM MDT Mon Apr 17 2023

...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM TO 9 PM MDT
TUESDAY FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE
WEATHER ZONES 222, 224, 225, 228, 229, AND 230...
...RED FLAG WARNING WILL EXPIRE AT 7 PM MDT THIS EVENING FOR
GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 222,
224, 225, 228, 229, AND 230...

* Affected Area...Fire Weather Zones 222, 224, 225, 228, 229 and 
  230.

* Winds...Southwest 25 to 35 mph with gusts up to 55 mph.

* Relative Humidity...As low as 7 percent.

* Impacts...Conditions will be favorable for rapid rates of fire 
  growth and spread.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong winds, low relative humidity, and warm temperatures can
contribute to extreme fire behavior.

&&

$$

COZ221-226-227-231>237-181700-
/O.CON.KPUB.FW.W.0027.230418T1700Z-230419T0300Z/
Teller County/Rampart Range Including Pikes Peak and Florissant
Fossil Beds National Monument-
Northern El Paso County Including Monument and Black Forest-
Southern El Paso County Including Fort Carson and Colorado
Springs-Crowley County Including Ordway-
Otero County Including La Junta and Western Comanche Grasslands-
Eastern Las Animas County Including Pinon Canyon-
Kiowa County Including Eads-Bent County Including Las Animas-
Prowers County Including Lamar-
Baca County Including Springfield and Eastern Comanche Grasslands-
653 PM MDT Mon Apr 17 2023

...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM TO 9 PM MDT
TUESDAY FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE
WEATHER ZONES 221, 226, 227, 231, 232, 233, 234, 235, 236, AND
237...

* Affected Area...Fire Weather Zones 221, 226, 227, 231, 232, 
  233, 234, 235, 236 and 237.

* Winds...Southwest 15 to 25 mph with gusts up to 45 mph.

* Relative Humidity...As low as 5 percent.

* Impacts...Conditions will be favorable for rapid rates of fire 
  growth and spread.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong winds, low relative humidity, and warm temperatures can
contribute to extreme fire behavior.

&&

$$

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pueblo, CO wrote its last area forecast discussion before this red flag warning went out at Apr 16, 11:56 AM MDT, 2 hours 31 minutes earlier.

Area forecast discussion, Apr 16, 11:56 AM MDT, 2 hours 31 minutes before
Area Forecast Discussion
National Weather Service Pueblo CO
1156 AM MDT Sun Apr 16 2023

.SHORT TERM...(Today and tonight)
Issued at 348 AM MDT Sun Apr 16 2023

Key Messages:

1) Spotty critical fire weather conditions possible across the
southern San Luis Valley this afternoon.

Upper trough moves into the Midwest today, while ridge builds over
the Rockies into tonight. Pattern will bring generally clear skies
and relatively light winds to srn Colorado, though some afternoon
gusts could exceed 20 mph over the higher peaks and across the srn
San Luis Valley, where slightly stronger mid-level winds are
present. Given continued low humidity across the area, portions of
the Valley south of Alamosa could see some patchy Red Flag
conditions today, though duration/areal extent are not enough to
issue any highlight at this point. Max temps at most locations will
end up within a few degf of seasonal averages, with 50s/60s
widespread across most of the plains and valleys, and 40s/50s over
the higher terrain. Slight surface pressure falls over the plains
tonight will keep downslope breezes going, especially ern mountain
slopes and plains south of the Arkansas River. Expect low temps in
mixed areas to stay at or slightly above freezing, while areas which
decouple drop below freezing by early Monday morning.

.LONG TERM...(Monday through Saturday)
Issued at 348 AM MDT Sun Apr 16 2023

Key Messages:

1) Dry and warm conditions, with spotty critical fire weather
conditions to start off the work week.

2) Dry and warm/hot conditions continue during mid week period, with
critical fire weather conditions expected.

3) Some uncertainty with end of week and into week pattern
evolution, with possible precipitation chances and cooler weather.

Monday: The start of the work week will bring relatively quiet and
dry weather conditions to southern Colorado. At the large scale, a
ridge of high pressure is expected to push eastward across southern
Colorado throughout the day. This feature will bring an increase in
subsidence to the region, and given that, dry conditions are
anticipated for southern Colorado. The only real major change in
sensable weather is expected to be an increase in high level clouds
throughout the day as an amorphous and weak short wave treks
eastward in the overall ridging flow. With that said, this wave may
provide enough of an uptick in lift to spark a rain shower or two
across the area, though given considerable dryness at low levels,
little if any precipitation would be expected to reach the surface.
Also, given the dry conditions, coupled with diurnally driven gusty
afternoon winds, spotty critical fire weather conditions are
anticipated across much of southern Colorado, but particularly
within the San Luis Valley, where gusty winds to around 25mph will
be more widespread. As for temperatures, with the ridge in place,
and mostly clear skies, much of the area will warm to above average
values for this time of year.

Tuesday - Wednesday: For the first part of the midweek timeframe, an
uptick in active weather is anticipated for southern Colorado.
Ensemble model guidance are in strong agreement about developing
persistent southwesterly flow over southern Colorado ahead of an
approaching trough. While a slight increase in synoptic and
orographic forcing is anticipated with the approaching trough, most
major forcing remains to the northwest and north of southern
Colorado. Given this flow pattern, most of the region will remain
dry, though isolated to scattered snow showers are expected along
the mountains, especially Wednesday as the southern fringe of the
wave pushes over. There is a chance for precipitation along a cold
front across parts of the I25 corridor and eastern plains late
Wednesday, but details about how widespread, and how much
precipitation, if any, remains low at this time. In addition to the
precipitation concerns, critical fire weather conditions will also
be a big concern as well. Given the large scale flow pattern,
southwesterly to westerly winds are expected to increase across much
of southern Colorado Tuesday and Wednesday, with widespread gusts up
to around 40-50mph anticipated. These winds, coupled with humidity
values around 5-10%, are expected to lead to meteorological critical
fire weather conditions across much of southern Colorado. Looking at
temperatures, another couple of warm to hot days is expected for the
area, with downsloping winds and generally clear skies, much above
average temperatures are anticipated.

Thursday - Saturday: For the rest of the long term period, active
weather to some extent is expected, but there is some uncertainty
about the overall evolution of things. Ensemble model guidance begin
to slightly diverge in solutions heading into the later part of the
week and into the weekend. Model guidance varies between more flat
zonal flow to more amplified troughing/ridging. Overall, either of
these pattern outcomes would favor increased precipitation chances
for southern Colorado to some extent, though particularly along the
mountains. The ultimate flow pattern will also determine things such
as cold front development and temperatures. As of now, after the
cold front from Wednesday, a slightly below to around average set of
days in regards to temperatures is expected for southern Colorado,
as no major warming mechanisms are expected at this time.

&&

.AVIATION...(For the 18Z TAFS through 18Z Monday afternoon)
Issued at 1155 AM MDT Sun Apr 16 2023

VFR conditions and dry weather are expected across the TAF sites
this period, with generally light and diurnally driven winds.

&&

.PUB WATCHES/WARNINGS/ADVISORIES...
Fire Weather Watch from Tuesday morning through Tuesday evening
for COZ221-222-224>237.

&&

SHORT TERM...PETERSEN
LONG TERM...SIMCOE
AVIATION...RODRIGUEZ
Hazardous weather outlook, Apr 16, 11:55 AM MDT, 2 hours 32 minutes before
Hazardous Weather Outlook
National Weather Service Pueblo CO
1155 AM MDT Sun Apr 16 2023

COZ058>089-093>099-171800-
Western Mosquito Range/East Lake County Above 11000 Feet-
Leadville Vicinity/Lake County Below 11000 Feet-
Eastern Sawatch Mountains Above 11000 Feet-
Western Chaffee County Between 9000 and 11000 Feet-
Central Chaffee County Below 9000 Feet-
Western Mosquito Range/East Chaffee County Above 9000 Feet-
Saguache County West of Continental Divide Below 10000 Feet-
Saguache County East of Continental Divide Below 10000 Feet-
La Garita Mountains Above 10000 Feet-
Upper Rio Grande Valley/Eastern San Juan Mountains Below
10000 Feet-Eastern San Juan Mountains Above 10000 Feet-
Del Norte Vicinity/Northern San Luis Valley Below 8500 Feet-
Alamosa  Vicinity/Central San Luis Valley Below 8500 Feet-
Southern San Luis Valley-
Northern Sangre de Cristo Mountains Between 8500 And 11000 Feet-
Northern Sangre de Cristo Mountains Above 11000 Feet-
Southern Sangre de Cristo Mountains Between 7500 and 11000 Feet-
Southern Sangre de Cristo Mountains Above 11000 Feet-
Northwestern Fremont County Above 8500 Feet-
Western/Central Fremont County Below 8500 Feet-
Wet Mountain Valley Below 8500 Feet-
Wet Mountains between 6300 and 10000 Feet-
Wet Mountains Above 10000 Feet-
Teller County/Rampart Range Above 7500 Feet/Pikes Peak Between
7500 And 11000 Feet-Pikes Peak Above 11000 Feet-
Canon City Vicinity/Eastern Fremont County-
Northern El Paso County/Monument Ridge/Rampart Range Below
7500 Feet-
Colorado Springs Vicinity/Southern El Paso County/Rampart Range
Below 7400 Feet-Pueblo Vicinity/Pueblo County Below 6300 Feet-
Walsenburg Vicinity/Upper Huerfano River Basin Below 7500 Feet-
Trinidad Vicinity/Western Las Animas County Below 7500 Feet-
Crowley County-La Junta Vicinity/Otero County-
Eastern Las Animas County-Western Kiowa County-
Eastern Kiowa County-Las Animas Vicinity/Bent County-
Lamar Vicinity/Prowers County-Springfield Vicinity/Baca County-
1155 AM MDT Sun Apr 16 2023

This hazardous weather outlook is for portions of central...east
central...south central and southeast Colorado.

.DAY ONE...This Afternoon and Tonight

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Monday through Saturday

Periods of high fire danger are expected for much of southern
Colorado due to gusty winds and low humidity values. Spotty
critical fire conditions are likely in the San Luis Valley Monday
afternoon, with more widespread critical fire weather conditions
Tuesday and Wednesday.

Periods of light snow are possible from the La Garita Range, north
across the Central Mountains from Wednesday into Friday. Minor
accumulations are possible, especially over the Central Mountains.

.SPOTTER INFORMATION STATEMENT...

Weather spotters will not be needed today or tonight.

RODRIGUEZ

The office that day

Everything else NWS Pueblo, CO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 16, 3:44 AM MDTFire Weather WatchPUBAlamosa, Baca, Bent, Conejos, Costilla, Crowley and 12 more24 hr

Nearby

Red Flag Warnings in Colorado, 2023Every red flag warning in 2023

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.